MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES LLC COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field clinical specialist (fcs), during a transfemoral transcatheter pulmonic valve replacement procedure with a 29mm sapien 3 valve, the delivery system balloon ruptured during inflation, and there was difficulty removing the delivery system.The patient had a previously implanted 23mm homograft and was brought to the cardiac catheterization lab for treatment of a dysfunctional right ventricle/pulmonary artery conduit with regurgitation.Serial angioplasty was performed using a 24mm atlas gold balloon, followed by a 26mm atlas gold balloon which ruptured at 14 atmospheres, and then a 28mm true balloon.A 29mm transcatheter heart valve was crimped onto a delivery system balloon, and a palmaz p5010 stent was mounted directly on the valve (''piggybacked'').During inflation, the delivery system balloon ruptured; however, the valve remained stable, though under-deployed in the anatomy.The ruptured delivery system was removed with some difficulty.A new 28mm true balloon was then used to post-dilate the valve at 6 atmospheres.Final angiography showed no hemodynamic gradient and no pulmonary regurgitation.The procedure was completed successfully, sheaths were removed, and the patient was transferred to the pacu in stable condition.
 
Additional Manufacturer Narrative
The investigation for this report is ongoing.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted, following completion of the engineering evaluation.B4, b7, g3, g6, and h2 have been updated.H6: type of investigation, investigation findings, investigation conclusions, and h11 have been corrected.The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.An image was returned in which the balloon appears to have burst radially and bunched distally around the nose cone.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.In this case, the balloon burst was confirmed based on the imagery review.Available information suggests patient factors (calcification) likely contributed to the event as it stated there was moderate calcification presence in patient.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.In this case, difficulty withdrawing system through a non-edwards sheath was confirmed based on available information, which suggests procedural factors (withdrawal of burst balloon) likely contributed to the events.As the balloon burst, the altered balloon profile could have made it more susceptible to catch on the distal end of sheath tip, which would have then led to the experienced retrieval difficulty.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine AK 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22853680
Report Number2015691-2025-06852
Device Sequence Number20946777
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)270128(10)66265383
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66265383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date10/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexMale